Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 4, 2012, 3:00 PM CDT for Sioux County, Iowa; Union County, South Dakota. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 3:00 PM CDT (20:00 UTC)
- Expired
- May 4, 2012, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Sioux County, IA, Union County, SD
The radar
The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 3:06 PM CDT | HAIL 1.25 | W Hawarden, IA | |
| May 4, 3:08 PM CDT | HAIL 1.25 | Hawarden, IA | THUNDERSTORM WIND GUSTS TO 45 MPH. |
| May 4, 3:12 PM CDT | TSTM WND DMG | 4 Sw Sioux Center, IA | UPROOTED TREES AND SOME STRUCTURAL DAMAGE TO ROOF |
| May 4, 3:15 PM CDT | TORNADO | 3 Ssw Sioux Center, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126
WUUS53 KFSD 042000
SVRFSD
IAC167-SDC127-042030-
/O.NEW.KFSD.SV.W.0035.120504T2000Z-120504T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SIOUX COUNTY IN NORTHWEST IOWA...
NORTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 330 PM CDT
* AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAWARDEN...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IRETON AROUND 315 PM CDT...
MAURICE AROUND 325 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4290 9657 4306 9661 4309 9653 4308 9645
4310 9646 4311 9645 4317 9621 4295 9613
TIME...MOT...LOC 2001Z 253DEG 29KT 4300 9648
WIND...HAIL 60MPH 1.50IN
$$
SCHUMACHER2 follow-up statements
968
WWUS53 KFSD 042008
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
308 PM CDT FRI MAY 4 2012
IAC167-SDC127-042030-
/O.CON.KFSD.SV.W.0035.000000T0000Z-120504T2030Z/
SIOUX IA-UNION SD-
308 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
UNION AND SOUTHWESTERN SIOUX COUNTIES UNTIL 330 PM CDT...
AT 308 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAWARDEN...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
IRETON AROUND 315 PM CDT...
MAURICE AROUND 325 PM CDT...
AT 306 PM CDT...A TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL ONE
HALF MILE WEST OF HAWARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4290 9657 4306 9661 4309 9653 4308 9645
4310 9646 4311 9645 4317 9621 4295 9613
TIME...MOT...LOC 2008Z 253DEG 29KT 4301 9640
WIND...HAIL 60MPH 1.75IN
$$
SCHUMACHER343
WWUS53 KFSD 042027
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 PM CDT FRI MAY 4 2012
IAC167-SDC127-042036-
/O.EXP.KFSD.SV.W.0035.000000T0000Z-120504T2030Z/
SIOUX IA-UNION SD-
327 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND
SOUTHWESTERN SIOUX COUNTIES WILL EXPIRE AT 330 PM CDT...
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SIOUX COUNTY
UNTIL 345 PM CDT...
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY.
LAT...LON 4290 9657 4306 9661 4309 9653 4308 9645
4310 9646 4311 9645 4317 9621 4295 9613
TIME...MOT...LOC 2026Z 253DEG 29KT 4305 9621
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:37 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 4, 12:37 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1237 PM CDT FRI MAY 4 2012 .DISCUSSION.../ISSUED AT 1100 AM CDT/ UPDATED THE ZFP AND GRIDS FOR CURRENT TRENDS. ROUND OF CONVECTION CONTINUES TO PLOW EASTWARD THROUGHOUT EAST CENTRAL SD. IT MAY STAY MAINLY CONFINED TO AREAS ALONG AND NORTH OF I 90 AS THE NEAR SURFACE FRONTOGENESIS IS MAXIMIZED IN THOSE AREAS AS OPPOSED TO THE SOUTH OF I 90. IN ADDITION...STRONG QG FORCING IN THE 850-700MB LAYER IS THE STRONGEST IN THE NORTHERN PART OF OUR FORECAST AREA TODAY. BECAUSE OF A LOT OF CLOUD DEBRIS...LOWERED MANY MAX TEMPERATURES ALONG AND NORTH OF I 90 TODAY. BUT SO FAR DID NOT RADICALLY LOWER THEM AS WITH THE DAYS GETTING LONGER AND WARM LOW LEVEL AIR MASS...ANY BREAKS THIS AFTERNOON WILL ALLOW TEMPERATURES TO RISE DECENTLY. /MJF && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ CONVECTION WILL BE WIDESPREAD THIS AFTERNOON ALONG AND NORTH OF THE I 90 CORRIDOR...GRADUALLY TAPERING OFF FROM WEST TO EAST. UNDER THE RAINFALL...IFR CONDITIONS IN THE HEAVIER RAIN WILL PERSIST FOR A COUPLE OF HOURS...WITH HIGHER END MVFR TO VFR CONDITIONS OUTSIDE OF THE RAINFALL. THEN AS A BOUNDARY AND SHORT WAVE MOVE INTO CENTRAL SD LATER...ANOTHER ROUND OF CONVECTION IS POSSIBLE THIS EVENING IN THE FORECAST AREA LASTING THROUGH THE OVERNIGHT HOURS IN OUR EASTERN ZONES. THE BEST THREAT FOR THIS CONVECTION WILL PROBABLY BE ALONG AND SOUTH OF I 90 WHERE THE AIR MASS HAS BEEN LEAST CONTAMINATED BY THIS CURRENT CONVECTION...WITH SEVERE WEATHER AND ERRATIC WINDS POSSIBLE. BUT THUNDERSTORMS REALLY CANNOT BE RULED OUT NEARLY ANYWHERE. FINALLY...MORE THUNDERSTORMS MAY DEVELOP LATE TONIGHT BEHIND A SURFACE INVERTED TROUGH ONCE AGAIN IN CENTRAL SD. AS THE LOW LEVEL JET INCREASES AHEAD OF THIS CONVECTION...SHOWERS AND THUNDERSTORMS MAY THEN MOVE EASTWARD TO AREAS ALONG AND WEST OF I 29 SATURDAY MORNING. AGAIN WITH ANY RAINFALL...STRATUS IN THE IFR TO MVFR CATEGORY IS CERTAINLY POSSIBLE. /MJF && .DISCUSSION.../ISSUED AT 355 AM CDT/ MAIN FORECAST CHALLENGE TODAY INTO TONIGHT WILL BE CONVECTION CHANCES. AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS CENTRAL AND WESTERN SOUTH DAKOTA EXPECTED TO MANLY STAY NORTH OF OUR CWA THIS MORNING. THUS A MOSTLY SUNNY AND WARM FRIDAY IS EXPECTED...WITH HIGHS RANGING FROM THE UPPER 70S NORTH TO THE UPPER 80S CLOSER TO THE MISSOURI RIVER VALLEY. WITH DEWPOINTS IN THE LOWER 60S AND STEEP MID LEVEL LAPSE RATES...CAPE VALUES EXPECTED TO INCREASE TO AROUND 2000 J/KG DURING THE DAYTIME HOURS. HOWEVER WITHOUT A FORCING MECHANISM...WE SHOULD REMAIN CAPPED FOR MUCH OF THE DAY. THINGS GET A BIT MORE INTERESTING AS WE APPROACH THE EVENING HOURS. MODELS IN AGREEMENT THAT LOW LEVEL CONVERGENCE WILL INCREASE CLOSER TO THE JAMES RIVER VALLEY AS A WEAK BOUNDARY APPROACHES. THIS SHOULD BE ENOUGH TO BREAK THE CAP OUT THERE AND GET CONVECTION GOING. DEEP LAYER BULK SHEAR IS EXPECTED TO BE ON THE ORDER OF 40 TO 50 KTS...SO ANY STORMS THAT FORM ALONG THIS BOUNDARY WILL HAVE THE POTENTIAL TO BECOME SUPERCELLS WITH LARGE HAIL AND STRONG WINDS. LOW LEVEL SHEAR IS WEAK...SO TORNADO POTENTIAL IS INITIALLY EXPECTED TO BE LOW. GIVEN THE LINEAR FORCING MECHANISM...THINKING IS THAT THESE INITIAL SUPERCELLS WILL QUICKLY FORM INTO A LINE OF THUNDERSTORMS AND PUSH OFF TO THE EAST SOUTHEAST. GIVEN THE AMPLE CAPE...AND 0-3KM SHEAR VALUES AROUND 30KTS...THINK THIS LINE SHOULD BE ABLE TO MAINTAIN ITSELF ACROSS THE CWA. STRONG DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH THIS LINE...THOUGH MARGINALLY SEVERE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE IF IT CAN INTENSIFY INTO A FULL MCS TYPE SYSTEM. THE OPERATIONAL 12KM NAM IS FASTEST WITH CONVECTIVE INITIATION...ALTHOUGH ITS COUNTERPART 4KM VERSION IS SLOWER. PREFER THIS SLOWER SOLUTION...WITH INITIAL STORMS FIRING ALONG AND WEST OF THE JAMES RIVER AROUND 0Z AND PROGRESSING THOUGH THE CWA DURING THE OVERNIGHT HOURS. ALMOST ALL MODELS INITIATING CONVECTION AND SHOWING SIGNS OF A MCS TYPE SYSTEM TRAVERSING THE AREA. BUT WITHOUT A STRONG UPPER LEVEL WAVE...INITIATION WILL BE HEAVILY DEPENDENT ON LOW LEVEL CONVERGENCE...THUS WILL HAVE TO WATCH THE PROGRESSION OF THE BOUNDARY AND EVOLUTION OF INSTABILITY ACROSS THE CWA. IF INSTABILITY IS LOWER OR THE BOUNDARY STAYS WEST OF THE INSTABILITY...THERE IS STILL A CHANCE STORMS DO NOT INITIATE. SHOULD SEE THE SUN MAKE ITS WAY BACK OUT ON SATURDAY BEHIND THE OVERNIGHT CONVECTION. WILL BE ANOTHER WARM DAY WITH HIGHS IN THE 70S AND 80S. INSTABILITY MAY BE EVEN A BIT HIGHER THAN ON FRIDAY...AT LEAST 2000 J/KG OVER MOST OF THE CWA. AGAIN WE WILL REMAINED CAPPED DURING THE DAYLIGHT HOURS. BUT AN EVEN STRONGER UPPER LEVEL WAVE AND SURFACE BOUNDARY THAN FRIDAYS IS EXPECTED TO APPROACH THE JAMES RIVER BY EVENING. THINKING IS THAT ANOTHER MCS WILL FORM OVER CENTRAL SOUTH DAKOTA AND PUSH ACROSS OUR AREA DURING THE OVERNIGHT HOURS. SHEAR AND INSTABILITY IMPRESSIVE ENOUGH THAT ANY MCS WOULD MAINTAIN ITSELF ACROSS THE AREA...WITH STRONG DAMAGING WINDS AND HEAVY RAIN THE MAIN THREATS. ALTHOUGH ISOLATED TORNADOES WILL AGAIN BE POSSIBLE ALONG THE LEADING EDGE OF ANY LINE THAT FORMS. CONFIDENCE IS ABOVE NORMAL THAT THIS FEATURE WILL FORM GIVEN THE STRONG UPPER LEVEL WAVE AND LOW LEVEL BOUNDARY...BUT UNCERTAINTY STILL EXISTS IN THE TIMING AND AMOUNT OF INSTABILITY...WHICH WILL HAVE IMPACTS ON THE INTENSITY OF THE STORMS. THE PATTERN FINALLY BEGINS TO CHANGE AS WE HEAD INTO SUNDAY. MAY HAVE SOME LINGERING CONVECTION IN OUR FAR EAST EARLY...OTHERWISE A DRY SUNDAY IS EXPECTED. WILL SEE A BUILDING TROUGH BEHIND SATURDAY NIGHTS CONVECTION AS AN UPPER LEVEL LOW MOVES NEAR THE CANADIAN BORDER. COOLER TEMPERATURES AND DRIER CONDITIONS ARE EXPECTED INTO WEDNESDAY...WITH THIS FEATURE CONTROLLING OUR WEATHER. HIGHS WILL GENERALLY BE IN THE 60S AND LOWS IN THE 40S SUNDAY THROUGH WEDNESDAY. MAY SEE A FEW SHOWERS TUESDAY AS THE TROUGH AXIS PUSHES ACROSS...OTHERWISE SHOULD REMAIN DRY THROUGH THIS PERIOD. AS THE LOW PUSHES EAST...WILL SEE A BUILDING RIDGE LATER WEDNESDAY INTO THURSDAY. THUS EXPECTING WE SEE A WARMING TREND BY LATE WEEK...WITH HIGHS REBOUNDING INTO THE 70S. /CHENARD && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, May 4, 2:39 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 239 PM CDT FRI MAY 04 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 239 PM CDT FRI MAY 04 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST TO NORTHEASTWARD ACROSS THE AREA THIS AFTERNOON...MAINLY ALONG AND EAST OF THE JAMES RIVER VALLEY. SEVERE WEATHER IS A THREAT...ESPECIALLY ALONG THE I 90 CORRIDOR AND POINTS SOUTHWARD WHERE THE AIR MASS IS UNSTABLE THROUGH THE EARLY EVENING. THE STRONGEST CELLS COULD PRODUCE HAIL UP THE SIZE OF WALNUTS WITH WIND GUSTS OF 60 TO 70 MPH. IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE. LATER...ANOTHER DISTURBANCE WILL MOVE EASTWARD WHICH COULD SPARK ANOTHER ROUND OF THUNDERSTORMS LATER IN THE EVENING AND OVERNIGHT. THERE IS MUCH UNCERTAINTY IN HOW STRONG THESE STORMS MAY BECOME DUE TO THE ONGOING CONVECTION BEING RECEIVED THIS AFTERNOON. STAY ALERT FOR FURTHER UPDATES ON THIS EVOLVING SITUATION. FLOODING... THE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING POSSIBLE...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATE SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. GOLF BALL SIZE HAIL AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS LIKELY WITH THESE STORMS...WITH LOCALIZED AREAS OF FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 4, 1:30 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
130 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND GST PIPESTONE 44.00N 96.31W
05/04/2012 M60 MPH PIPESTONE MN AWOS
&&
MFUHSLocal storm report, May 4, 2:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
224 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TORNADO WORTHINGTON 43.63N 95.60W
05/04/2012 NOBLES MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 3/4 MILES NORTH OF WORTHINGTON NEAR THE
AIRPORT.
0215 PM HAIL 1 N WORTHINGTON 43.64N 95.60W
05/04/2012 M1.00 INCH NOBLES MN AWOS
THUNDERSTORM WINDS FROM 30 TO 60 MILES AN HOUR.
&&
MDBLocal storm report, May 4, 2:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TORNADO 5 N ROUND LAKE 43.61N 95.47W
05/04/2012 NOBLES MN BROADCAST MEDIA
TORNADO TOUCHDOWN 5 MILES NORTH OF ROUND LAKE MN.
&&
MDBLocal storm report, May 4, 2:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 7 SW LAKEFIELD 43.61N 95.27W
05/04/2012 JACKSON MN PUBLIC
0249 PM TORNADO 2 S LAKEFIELD 43.65N 95.17W
05/04/2012 JACKSON MN LAW ENFORCEMENT
TORNADO TOUCHDOWN 2 MILES SOUTH OF LAKEFIELD MN.
&&
MDBThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:57 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 33 min |
| May 3, 8:05 PM CDT | Flash Flood Warning | FSD | Cherokee | 93 min |
| May 3, 8:37 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee | 38 min |
| May 4, 3:14 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 31 min |
| May 4, 3:18 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Osceola, Sioux | 42 min |
| May 4, 3:20 PM CDT | Tornado Warning | FSD | O'Brien, Sioux | 25 min |
| May 4, 3:39 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 36 min |
| May 4, 3:43 PM CDT | Tornado Warning | FSD | O'Brien, Sioux | 32 min |
| May 4, 4:01 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien | 29 min |
| May 4, 4:06 PM CDT | Tornado Warning | FSD | Clay | 24 min |
| May 4, 4:09 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Osceola | 51 min |
| May 4, 4:12 PM CDT | Severe Thunderstorm Warning | FSD | Clay, O'Brien | 33 min |
| May 4, 4:25 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| May 4, 1:57 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, McCook, Minnehaha, Turner | 33 min |
| May 4, 3:21 PM CDT | Severe Thunderstorm Warning | FSD | Douglas, Hanson, Hutchinson | 39 min |
| May 4, 4:36 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner | 18 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.